MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN

TERUMO PHILIPPINES CORPORATION SURGUARD3 SAFETY HYPODERMIC NEEDLE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Model Number SG3-2525
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4: lot number: requested, unknown.D4: expiration date: unknown due to unknown lot number.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E2: health professional: unknown.E3: occupation: requested, unknown.H4: device manufacture date: unknown due to unknown lot number.We were unable to determine the details of the actual condition of the sample as it was not available for evaluation.Since the lot number is unknown, an evaluation was not performed.The associates who were tasked to perform specific functions throughout the manufacturing process undergo training and qualification.Our sg needles were assembled using an automated machine with validated parameters.During the collar assembly process, the hub fit is loosened from the protector before placing the needle into the collar.Prior to proceeding to the next process, the hub, cannula, and collar are pressed into the protector, wherein a photoelectric sensor detects if the height of the protector is correct.Our safety needle features a hinged safety sheath attached to the needle hub.The safety sheath contains two locking mechanisms, the sheath tooth-cannula and sheath wings collar, which are simultaneously activated when manually pressed over the needle immediately after use and just before disposal to minimize the possibility of sharps injury.Our product has an allowable tilting of the needle of not more than 2°.Tilted cannulas are one of the check items in the hourly in-process inspection during needle assembly.The collar and sheath undergo an initial product inspection check (ipic) before mass production, during raw material change, mold maintenance, plant shutdown, cavity closure, and mold/product type change.Any molding defects that may affect product function are part of the inspection item.We also have a visual in-process and product confirmation inspection to ensure that the collar and sheath are in good condition.Visual in-process inspections are conducted during the manufacturing process to detect abnormalities on the product that may cause issues during sheath activation.The critical locking part of the sg3 product is checked for defects such as sheath collar fitting, and over- or under-insertion of the collar into the hub.We have functional tests conducted to confirm that our products are free of defects that would lead to difficulty or failure of device activation.We perform safety sheath activation during sg assembly inspection and outgoing inspection of finished products, where the cannula should be captured under the sheath's tooth.During the component fit test, we also check that the sheath lugs are securely attached to the collar ear.Before shipment, qc conducts outgoing inspections to check the overall condition of the products.The product's instructions for use (ifu) provide detailed instructions for using the sg3 safety needle device, including warnings to prevent needle sticks.Our cannula is a supplied raw material that complies with iso 9626, particularly on stiffness and breakage.It undergoes incoming inspection, which includes visual inspection, dimensional inspection, and verification of the supplier's certificate.From the previous two fiscal years to the present, we received a total of 107 complaints for the same issue affecting 25g needles.The cause of these complaints was not identified as being related to our product or the manufacturing process.The representative samples were injected into the dummy arm's veins and a rubber cork to simulate intravenous and intramuscular injections prior to safety activation.The safety sheath was successfully activated on the samples; the needle did not bend out of the sheath, and no difficulties were encountered.In the next simulation, the needle was forcefully injected into the cork, causing it to slightly bend.Despite being bent, the sheath-tooth was able to completely capture the cannula, and the collar wing was fully locked on the sheath, indicating that the activation was successful.We have not confirmed the device failure since the actual sample was not available for evaluation.As the lot is unknown, no records have been confirmed.We were unable to recreate the device failure when we performed the simulation.Although the needle was forcefully injected and was slightly bent, there was still successful activation.The cannula did not bend out of the sheath.We could not identify the root cause of the problem based on our investigation of all the available information regarding this issue.We have routine inspections to check the condition of the products.The components that are critical to the product's safety activation are checked to ensure that no defects occur that could result in sheath activation issues.We recommend following the instructions for use (ifu) for proper use of the sg3 needle, which includes caution, precautions, and warnings to avoid problems during sheath activation.Terumo medical corporation (tmc) (importer) registration no.2243441 is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.
 
Event or Problem Description
Terumo medical corporation received the following reported information: the defect was in the safety locking mechanism.The needle tip can remain exposed even after attempting to lock it, which posed a significant risk for accidental needle sticks.No injuries or blood loss was reported.

Brand Name
SURGUARD3 SAFETY HYPODERMIC NEEDLE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan laguna, 4024
RP  4024
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
124 east main avenue
laguna technopark
binan laguna, 4024
RP   4024
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key24560169
Report Number3003902955-2026-00016
Device Sequence Number21047971
Product Code FMI
UDI-Device Identifier34806017508204
UDI-Public(01)34806017508204
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K122249
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSG3-2525
Device Catalogue NumberN/A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2026
Initial Report FDA Received Date03/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown